Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 7, 2008, 8:08 PM CST for 7 counties in Oklahoma. It was in force for 67 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2008, 8:08 PM CST (02:08 UTC)
- Expired
- Jan 7, 2008, 9:15 PM CST
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 77 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 8:37 PM CST | HAIL 0.75 | Jamesville, OK | |
| Jan 7, 8:40 PM CST | TSTM WND GST 60 | Weleetka, OK | |
| Jan 7, 8:41 PM CST | HAIL 1 | Weleetka, OK | |
| Jan 7, 8:45 PM CST | HAIL 0.75 | 5 E Jamesville, OK | PENNY SIZE HAIL FELL AT TAFT. |
| Jan 7, 9:00 PM CST | HAIL 0.75 | Henryetta, OK | |
| Jan 7, 9:24 PM CST | HAIL 1 | Henryetta, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 4:02 PM CST | Tornado Watch | SPC | 5 hr |
| Jan 7, 7:48 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 080208
SVRTSA
OKC091-101-107-111-131-143-145-080315-
/O.NEW.KTSA.SV.W.0007.080108T0208Z-080108T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
808 PM CST MON JAN 7 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
EASTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
SOUTHERN ROGERS COUNTY IN NORTHEAST OKLAHOMA
SOUTHEASTERN TULSA COUNTY IN NORTHEAST OKLAHOMA
WAGONER COUNTY IN NORTHEAST OKLAHOMA
WESTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 915 PM CST
* AT 803 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TAFT TO 28 MILES SOUTH OF BEARDEN...MOVING NORTHEAST
AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...MUSKOGEE...
BEARDEN...CASTLE...HOFFMAN...OKEMAH...WELEETKA...CLEARVIEW...
PHAROAH...OKFUSKEE...HENRYETTA...WILSON...HASKELL...TAFT...
BOYNTON...ONETA...COWETA...STONEBLUFF...PORTER...TULLAHASSEE...
BROKEN ARROW...BIXBY...BALD HILL...BEGGS...PRESTON...MORRIS...
SCHULTER...GRAYSON...DEWAR...OKMULGEE...TIAWAH...INOLA AND TULSA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 214 AND 265.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3633 9554 3561 9532 3515 9597 3516 9601
3528 9601 3528 9641 3544 9646 3545 9645
3565 9625 3565 9618 3572 9618
TIME...MOT...LOC 0208Z 225DEG 33KT 3574 9543 3499 9648
$$1 follow-up statement
000
WWUS54 KTSA 080238
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
838 PM CST MON JAN 7 2008
OKC091-101-107-111-131-143-145-080315-
/O.CON.KTSA.SV.W.0007.000000T0000Z-080108T0315Z/
OKMULGEE OK-MUSKOGEE OK-WAGONER OK-ROGERS OK-OKFUSKEE OK-MCINTOSH OK-
TULSA OK-
838 PM CST MON JAN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR SOUTHEASTERN TULSA...WESTERN MCINTOSH...EASTERN OKFUSKEE...
SOUTHERN ROGERS...WAGONER...NORTHWESTERN MUSKOGEE AND OKMULGEE
COUNTIES...
AT 837 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TULLAHASSEE TO 13 MILES SOUTH OF BEARDEN...MOVING
NORTHEAST AT 55 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...INOLA...
HENRYETTA...TIAWAH...ERAM...VERNON...HANNA...DEWAR...GRAYSON...
STIDHAM...HOFFMAN...TAFT...SUMMIT...BOYNTON...WAINWRIGHT...
KEEFETON...OKTAHA...COUNCIL HILL...MUSKOGEE...RENTIESVILLE...
HITCHITA...PIERCE AND TULLAHASSEE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 214 AND 265.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3633 9554 3561 9532 3515 9597 3516 9601
3528 9601 3528 9641 3544 9646 3545 9645
3565 9625 3565 9618 3572 9618
TIME...MOT...LOC 0238Z 227DEG 52KT 3590 9539 3517 9632
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 7:58 PM CST, 10 minutes earlier.
Area forecast discussion, Jan 7, 7:58 PM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 758 PM CST MON JAN 7 2008 .DISCUSSION... UPDATED ZFP SENT TO REFLECT THE ADDITION OF TORNADO WATCH 5... ELSEWHERE... WATCH 3 REMAINS IN EFFECT FOR AREAS NOT REPLACED BY WATCH 5. HAVE MADE NO ADJUSTMENTS TO FORECAST ELEMENTS WITH THIS UPDATE. WILL MONITOR TEMP/POP TRENDS AND WILL UPDATE THESE ELEMENTS LATER AS WARRANTED. .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23
Hazardous weather outlook, Jan 7, 7:40 PM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
740 PM CST MON JAN 7 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
740 PM CST MON JAN 7 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING
AREA AT GREATEST RISK...MOST OF EASTERN OKLAHOMA...NORTHWEST AND
WEST CENTRAL ARKANSAS.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND
NORTHWEST AND WEST CENTRAL ARKANSAS.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS PARTS OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING. THE UPPER SYSTEM HAS
MOVED CLOSER THE REGION...AND SURFACE WINDS HAVE BACKED THIS EVENING
IN RESPONSE TO THE APPROACHING UPPER SYSTEM AND DEVELOPING SURFACE
LOW ACROSS THE TEXAS PANHANDLE. AS A RESULT...FAST MOVING...ROTATING
SUPERCELLS HAVE CONTINUED TO TRAIN WITHIN THE INSTABILITY/MOIST
AXIS. THE INSTABILITY AXIS WILL EVENTUALLY GET PUSHED EAST LATER
TONIGHT AS THE UPPER SYSTEM MOVES ACROSS THE SOUTHERN PLAINS...WHICH
WILL PUSH A SURFACE COLD FRONT INTO NORTHEAST OKLAHOMA FROM THE
NORTHWEST.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION WILL BE NEEDED...ESPECIALLY ACROSS FAR NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS. STORM MOTIONS WILL LIKELY BE TOO FAST TO
TRACK INDIVIDUALLY...THEREFORE CONSTRUCT YOUR SPOTTER PLACEMENT
ACCORDINGLY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
GUSTY NORTHWESTERLY WINDS WILL DEVELOP ON TUESDAY IN
WAKE OF THE DEPARTING STORM SYSTEM...WITH GUSTS OF
25 TO 35 MPH BEING COMMON. A MORE TRANQUIL WEATHER
PATTERN IS EXPECTED FOR THE REMAINDER OF THE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jan 7, 3:44 PM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CST MON JAN 7 2008
OKZ063-072215-
DELAWARE OK-
344 PM CST MON JAN 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CST
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
SOUTHERN DELAWARE
AT 344 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTH OF TWIN OAKS...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...JAY...TWIN OAKS AND KANSAS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3642 9460 3641 9461 3639 9459 3637 9459
3617 9483 3630 9499 3654 9466
TIME...MOT...LOC 2144Z 225DEG 37KT 3630 9483Special weather statement, Jan 7, 5:26 PM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CST MON JAN 7 2008
OKZ076-080030-
LE FLORE OK-
526 PM CST MON JAN 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CST
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 526 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF OCTAVIA...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...POTEAU...
OCTAVIA...BIG CEDAR...MUSE...HODGEN...HEAVENER...HOWE AND WISTER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3451 9492 3509 9469 3501 9444 3461 9444
3451 9447
TIME...MOT...LOC 2326Z 206DEG 30KT 3447 9480Local storm report, Jan 7, 6:06 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
606 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL SULPHUR SPRINGS 36.48N 94.46W
01/07/2008 M0.75 INCH BENTON AR EMERGENCY MNGR
&&
RBDLocal storm report, Jan 7, 7:01 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL KEEFETON 35.60N 95.35W
01/07/2008 M0.88 INCH MUSKOGEE OK PUBLIC
&&
RBDLocal storm report, Jan 7, 7:16 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 N TAHLEQUAH 35.97N 94.97W
01/07/2008 E1.00 INCH CHEROKEE OK AMATEUR RADIO
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:31 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 59 min |
| Jan 7, 6:38 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 67 min |
| Jan 7, 6:57 PM CST | Tornado Warning | TSA | Cherokee | 33 min |
| Jan 7, 7:03 PM CST | Tornado Warning | TSA | Cherokee, Muskogee | 42 min |
| Jan 7, 7:06 PM CST | Tornado Warning | TSA | Adair, Delaware | 24 min |
| Jan 7, 7:11 PM CST | Tornado Warning | TSA | McIntosh, Muskogee | 34 min |
| Jan 7, 7:22 PM CST | Tornado Warning | TSA | McIntosh, Muskogee | 41 min |
| Jan 7, 7:28 PM CST | Tornado Warning | TSA | Adair, Delaware | 32 min |
| Jan 7, 7:35 PM CST | Tornado Warning | TSA | Adair, Cherokee | 55 min |
| Jan 7, 7:40 PM CST | Tornado Warning | TSA | Cherokee, Muskogee | 50 min |
| Jan 7, 7:58 PM CST | Tornado Warning | TSA | Cherokee | 31 min |
| Jan 7, 7:59 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Muskogee, Wagoner | 61 min |
| Jan 7, 8:09 PM CST | Tornado Warning | TSA | Adair, Delaware | 66 min |
| Jan 7, 8:17 PM CST | Tornado Warning | TSA | Cherokee, Muskogee, Wagoner | 43 min |
| Jan 7, 8:24 PM CST | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Muskogee, Okmulgee, Wagoner | 4 hr |
| Jan 7, 8:54 PM CST | Tornado Warning | TSA | Adair, Cherokee, Delaware | 66 min |
| Jan 7, 9:00 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Delaware, McIntosh, Mayes, Muskogee and 5 more | 60 min |
| Jan 7, 9:40 PM CST | Tornado Warning | TSA | Cherokee, McIntosh, Muskogee, Okmulgee, Wagoner | 65 min |
| Jan 7, 9:54 PM CST | Flash Flood Warning | TSA | Okfuskee, Okmulgee | 3 hr |
| Jan 7, 9:57 PM CST | Tornado Warning | TSA | Adair, Cherokee, Delaware | 63 min |
| Jan 7, 9:58 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 62 min |
| Jan 7, 10:07 PM CST | Special Weather Statement | TSA | Osage, Pawnee | 53 min |
| Jan 7, 10:45 PM CST | Tornado Warning | TSA | Adair, Cherokee, Delaware | 60 min |
| Jan 7, 10:58 PM CST | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 38 min |
| Jan 7, 11:11 PM CST | Tornado Warning | TSA | Muskogee, Okmulgee | 34 min |
| Jan 7, 11:20 PM CST | Tornado Warning | TSA | Mayes, Rogers, Wagoner | 55 min |
| Jan 7, 11:59 PM CST | Tornado Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 61 min |
| Jan 8, 12:15 AM CST | Special Weather Statement | TSA | Craig, Creek, Mayes, Nowata, Okmulgee, Rogers and 3 more | 30 min |
| Jan 8, 12:59 AM CST | Special Weather Statement | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 2 more | 61 min |
| Jan 8, 1:15 AM CST | Severe Thunderstorm Warning | TSA | Delaware, Mayes, Ottawa | 60 min |
| Jan 8, 1:40 AM CST | Special Weather Statement | TSA | Adair, Cherokee, Muskogee, Okfuskee, Okmulgee, Wagoner | 50 min |
| Jan 8, 2:11 AM CST | Flash Flood Warning | TSA | Cherokee, Delaware | 3 hr |
| Jan 8, 2:31 AM CST | Special Weather Statement | TSA | Adair, Cherokee, Muskogee | 29 min |
| Jan 8, 2:58 AM CST | Special Weather Statement | TSA | Adair | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.